[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]

Re: [at-l] Re: other pain relievers and knees



>You should really be careful with taking anaprox / naproxin/ naprosin
>over a period of time.
>Last year I had I.T. band syndrome and was put on the stuff by my Dr.
>(550 milligrams twice a day). It worked really great for the inflamation
>and helped with the pain some.
>The problem was what it did to the rest of my body. It caused my blood
>pressure to go sky high and increased my heart rate by more than 50%.
>Over all, the stuff didn't leave me feeling real well, and I was only
>on it for about 15 days. In 36 hours after I stopped taking it my bp &
>heart rate returned to what is normal for me.


I had problems with it as well. In a very small percentage of people ( this
is listed in the side effects page) it can cause depression. I called the
consumer service section of the company and they confirmed this observation.

Two years ago I was taking it for back pain and became so severely depressed
that I walked out of my job I held then  and it took me awhile to track down
what was wrong with me! 
 I went back to aspirin. Again you have to load up with aspirin. I was
taking as much as I could before my ears would start ringing. This was 4
(1200-2000 mg) every 4 hours. It didn't bother my stomach but this is a
problem for some people. If you have inflammation from muscle spasms etc.,
you need to keep a high level circulating.

My husband takes motrin for his arthritis. It also lists depression as a
possible side effect.

Nothing is completely without some effects.

I am not an M.D. but I am a biochemist and I know what works for me. 

Deb G.
--------------------------------------------------
Deborah S. Grove, Ph.D.
Manager, Nucleic Acid Facility
210 Wartik Laboratory
Pennsylvania State University
University Park, PA 16802
Tel: (814)865-3332

http://server1.biotec.psu.edu/lsc/main.html

-----------------------------------------------< http://www.hack.net/lists >--
This message is from the Appalachian Trail Mailing List             [AT-L]
To unsubscribe email at-l-request@saffron.hack.net with a message containing
the word UNSUBSCRIBE in the body.   List admin can be reached at ryan@inc.net

==============================================================================